Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 59, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 15, 2015, 7:10 PM CDT for Copiah County, Lawrence County, Simpson County, Mississippi. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2015, 7:10 PM CDT (00:10 UTC)
- Expired
- Apr 15, 2015, 8:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Copiah County, MS, Lawrence County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 62 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 7:28 PM CDT | TSTM WND DMG | 3 E Rockport, MS | TREES DOWN IN SW SIMPSON CO. |
| Apr 15, 7:30 PM CDT | HAIL 1 | 4 E Rockport, MS | REPORT OF QUARTER SIZE HAIL IN ROCKPORT AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
491
WUUS54 KJAN 160010
SVRJAN
MSC029-077-127-160115-
/O.NEW.KJAN.SV.W.0059.150416T0010Z-150416T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT WED APR 15 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
WESTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 815 PM CDT
* AT 709 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OMA...OR 15
MILES SOUTHWEST OF PINOLA...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ROCKPORT AROUND 720 PM CDT.
UNION AND SHIVERS AROUND 740 PM CDT.
PINOLA AND HARRISVILLE AROUND 755 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GEORGETOWN AND NEW HEBRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3162 9024 3171 9024 3172 9025 3204 9018
3192 8986 3176 8997 3172 8997 3165 9003
3159 9015
TIME...MOT...LOC 0009Z 218DEG 18KT 3173 9017
HAIL...1.00IN
WIND...60MPH
$$
BYB2 follow-up statements
572
WWUS54 KJAN 160020
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT WED APR 15 2015
MSC029-077-127-160115-
/O.CON.KJAN.SV.W.0059.000000T0000Z-150416T0115Z/
COPIAH MS-SIMPSON MS-LAWRENCE MS-
720 PM CDT WED APR 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN COPIAH...WESTERN SIMPSON AND NORTHERN LAWRENCE
COUNTIES...
AT 720 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROCKPORT...OR
10 MILES SOUTHWEST OF PINOLA...MOVING NORTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
SHIVERS AROUND 730 PM CDT.
UNION AROUND 735 PM CDT.
PINOLA AND HARRISVILLE AROUND 745 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GEORGETOWN AND NEW HEBRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3181 9023 3182 9023 3204 9018 3192 8986
3182 8993 3176 8997 3172 8997 3165 9003
3159 9015 3162 9024 3171 9024 3172 9025
TIME...MOT...LOC 0020Z 215DEG 23KT 3179 9011
HAIL...1.75IN
WIND...60MPH
$$
BYB459
WWUS54 KJAN 160036
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
736 PM CDT WED APR 15 2015
MSC029-077-160045-
/O.CAN.KJAN.SV.W.0059.000000T0000Z-150416T0115Z/
COPIAH MS-LAWRENCE MS-
736 PM CDT WED APR 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COPIAH AND
NORTHERN LAWRENCE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3182 9014 3183 9013 3200 9007 3192 8986
3176 8997 3176 9002
TIME...MOT...LOC 0035Z 215DEG 26KT 3187 9004
$$
MSC127-160115-
/O.CON.KJAN.SV.W.0059.000000T0000Z-150416T0115Z/
SIMPSON MS-
736 PM CDT WED APR 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL SIMPSON COUNTY...
AT 735 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER UNION...OR
NEAR PINOLA...MOVING NORTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
PINOLA AROUND 740 PM CDT.
HARRISVILLE AROUND 745 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3182 9014 3183 9013 3200 9007 3192 8986
3176 8997 3176 9002
TIME...MOT...LOC 0035Z 215DEG 26KT 3187 9004
HAIL...1.75IN
WIND...60MPH
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:55 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 15, 3:55 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 355 PM CDT WED APR 15 2015 .DISCUSSION...COVERAGE OF SHOWERS/STORMS LOOK TO BE ISOLATED OVERNIGHT AS THE SFC LOW TRACKS TO THE NORTHEAST. MOISTURE WILL BE A BIT HIGHER THURSDAY INTO THURSDAY NIGHT AS PW VALUES RETURN TO NEAR 1.8 INCHES. THIS...ALONG WITH DAYTIME HEATING AND WEAK DISTURBANCES...WILL BRING BETTER COVERAGE OF SHOWERS AND STORMS TO THE REGION ESPECIALLY FOR SOUTHERN PORTIONS. OVERNIGHT LOWS WILL BE IN THE 60S WITH HIGHS THURSDAY MAINLY IN THE UPPER 70S TO AROUND 80. FRIDAY THROUGH WEDNESDAY...THE UNSETTLED WET PATTERN WITH THE ACTIVE SOUTHERN JETSTREAM WILL CONTINUE THROUGH SATURDAY. THE UPPER JET WILL CONTINUE TO AID IN PROVIDING PERIODS OF LIFT AS A SERIES OF DISTURBANCES TRACK THROUGH THE SOUTHERN STREAM. MODELS CONTINUE TO HAVE ISSUES WITH TRACKING THE HIGHEST RAINFALL POTENTIAL AREAS WITH MESO-SCALE FEATURES INVOLVED. THUS TIMING AND DETAILS REMAIN TOUGH TO NAIL DOWN THROUGH THE UNSETTLED PERIOD. ANOMALOUS MOISTURE WILL CONTINUE UNTIL SATURDAY NIGHT. EXPECT THE POTENTIAL FOR CONVECTIVE ACTIVITY WITH LOCALLY HEAVY RAINFALL RATES...WHICH WILL BRING SOME RISK OF FLASH FLOODING. AN ADDITIONAL 1-3 INCHES APPEARS POSSIBLE FRI WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A TREND THAT DOES SEEM A BIT MORE CLEAR IS THAT THE S 2/3RDS OF THE CWA HAS THE BEST POTENTIAL TO SEE THE HIGHER RAIN TOTALS. FOR THE SUN-WED PERIODS...LOOK FOR DRIER AND SLIGHTLY COOLER TO BE THE TREND AS SOME GUIDANCE PUSHES THE FRONT THROUGH THE REGION AS THE NORTHERN STREAM FINALLY PHASES. /27/28/17/CE/ && .AVIATION...VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH THE EVENING. VCTS WILL CONTINUE IN THE HBG AREA UNTIL AROUND 16/02Z. MVFR/IFR CEILINGS WILL OVERSPREAD THE AREA ONCE AGAIN AFTER 16/06Z. VSBYS WILL MOSTLY STAY IN THE MVFR CATEGORY...BUT LIFR VSBYS IN FOG ARE MORE PROBABLE OVER HBG HEADING TOWARD 16/12Z. CONDITIONS WILL IMPROVE TO MVFR BY 16/15Z./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 64 80 64 77 / 37 65 58 69 MERIDIAN 63 78 64 77 / 49 65 57 71 VICKSBURG 62 81 65 78 / 27 57 58 65 HATTIESBURG 66 79 65 79 / 38 74 57 70 NATCHEZ 63 79 65 78 / 29 70 57 68 GREENVILLE 60 79 65 77 / 27 23 59 60 GREENWOOD 62 81 64 78 / 49 33 52 63 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 15, 5:55 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 555 PM CDT WED APR 15 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>054-059>062- 162300- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-LINCOLN- 555 PM CDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY FLOODING THREAT...LIMITED TIMING...TONIGHT THROUGH THURSDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION THROUGH THURSDAY. HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE WITH THESE STORMS AS THE ATMOSPHERE REMAINS EXTREMELY MOIST. THE ABSENCE OF LOW LEVEL FOCUSING MECHANISMS WILL LIMIT FLOODING POSSIBILITIES TO LOCALIZED AREAS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE WET WEATHER PATTERN WILL CONTINUE THROUGH SUNDAY WHERE MORE ROUNDS OF HEAVY RAINFALL WILL OCCUR. THESE RAINS WILL CONTINUE TO PRESENT RUNOFF PROBLEMS AND ALLOW THE LOCALIZED FLOODING POTENTIAL TO CONTINUE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ055>058-063>066-072>074-162300- SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 555 PM CDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY FLOODING THREAT...LIMITED TIMING...TONIGHT THROUGH THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS EVENING ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL POTENTIALLY OVER THE SIZE OF QUARTERS WILL BE POSSIBLE THIS EVENING ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN MISSISSIPPI. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION THROUGH THURSDAY. HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE WITH THESE STORMS AS THE ATMOSPHERE REMAINS EXTREMELY MOIST. THE ABSENCE OF LOW LEVEL FOCUSING MECHANISMS WILL LIMIT FLOODING POSSIBILITIES TO LOCALIZED AREAS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE WET WEATHER PATTERN WILL CONTINUE THROUGH SUNDAY WHERE MORE ROUNDS OF HEAVY RAINFALL WILL OCCUR. THESE RAINS WILL CONTINUE TO PRESENT RUNOFF PROBLEMS AND ALLOW THE LOCALIZED FLOODING POTENTIAL TO CONTINUE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 50 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 15, 5:41 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CDT WED APR 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL 4 W PURVIS 31.14N 89.47W
04/15/2015 E2.00 INCH LAMAR MS PUBLIC
GOLFBALL TO HEN EGG SIZE HAIL ON PURVIS-COLUMBIA ROAD.
REPORT AND PICTURE RELAYED VIA SOCIAL MEDIA.
&&
DCOXSpecial weather statement, Apr 15, 5:55 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CDT WED APR 15 2015
MSZ073-074-152330-
FORREST MS-LAMAR MS-
555 PM CDT WED APR 15 2015
...A STRONG THUNDERSTORM WILL AFFECT THE WEST SIDE OF THE
HATTIESBURG METRO AREA UNTIL 630 PM CDT...
AT 554 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR OAK GROVE...MOVING NORTH AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HATTIESBURG AND OAK GROVE AROUND 600 PM CDT.
WEST HATTIESBURG AROUND 610 PM CDT.
LAT...LON 3122 8946 3139 8946 3135 8927 3126 8932
3120 8936
TIME...MOT...LOC 2254Z 200DEG 14KT 3126 8940
DLSpecial weather statement, Apr 15, 6:26 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CDT WED APR 15 2015
MSZ073-074-160000-
FORREST MS-LAMAR MS-
626 PM CDT WED APR 15 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FORREST AND
SOUTHEASTERN LAMAR COUNTIES UNTIL 700 PM CDT...
AT 625 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LUMBERTON...OR 12 MILES NORTHEAST OF POPLARVILLE...MOVING
NORTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ROCK HILL AROUND 700 PM CDT.
LAT...LON 3100 8934 3100 8935 3101 8935 3101 8942
3098 8943 3098 8947 3100 8948 3100 8950
3101 8950 3101 8953 3117 8951 3109 8925
3098 8934
TIME...MOT...LOC 2325Z 205DEG 13KT 3099 8944
DLSpecial weather statement, Apr 15, 6:27 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 627 PM CDT WED APR 15 2015 MSZ066-074-160000- FORREST MS-JONES MS- 627 PM CDT WED APR 15 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FORREST AND SOUTHWESTERN JONES COUNTIES UNTIL 700 PM CDT... AT 627 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR EASTABUCHIE...OR NEAR PETAL...MOVING NORTH AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... EASTABUCHIE AROUND 635 PM CDT. MOSELLE AROUND 650 PM CDT. LAT...LON 3138 8940 3156 8936 3150 8911 3135 8922 TIME...MOT...LOC 2327Z 202DEG 16KT 3141 8930 DL
Special weather statement, Apr 15, 7:04 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
704 PM CDT WED APR 15 2015
MSZ048-054-160030-
COPIAH MS-HINDS MS-
704 PM CDT WED APR 15 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL COPIAH AND SOUTH
CENTRAL HINDS COUNTIES UNTIL 730 PM CDT...
AT 703 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CRYSTAL SPRINGS...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CRYSTAL SPRINGS AROUND 710 PM CDT.
DRY GROVE AROUND 720 PM CDT.
JACKSON...BYRAM...RAYMOND AND TERRY AROUND 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3202 9059 3230 9039 3218 9022 3218 9024
3216 9024 3215 9025 3215 9024 3213 9025
3209 9025 3209 9023 3207 9023 3191 9043
TIME...MOT...LOC 0003Z 218DEG 19KT 3203 9046
BYBLocal storm report, Apr 15, 7:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CDT WED APR 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL ROCK HILL 31.08N 89.31W
04/15/2015 E1.75 INCH FORREST MS PUBLIC
REPORT OF GOLFBALL SIZE HAIL IN ROCK HILL. RELAYED VIA
SOCIAL MEDIA.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:04 PM CDT | Special Weather Statement | JAN | Hinds | 26 min |
| Apr 15, 7:17 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 43 min |
| Apr 15, 7:43 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 40 min |
| Apr 15, 7:51 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 39 min |
| Apr 15, 8:22 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 38 min |
| Apr 15, 8:32 PM CDT | Special Weather Statement | JAN | Smith | 28 min |
| Apr 15, 9:00 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott | 45 min |
| Apr 15, 9:24 PM CDT | Special Weather Statement | JAN | Scott | 36 min |
| Apr 16, 12:40 PM CDT | Special Weather Statement | JAN | Hinds | 35 min |
| Apr 16, 1:42 PM CDT | Special Weather Statement | JAN | Madison | 33 min |
| Apr 16, 2:35 PM CDT | Special Weather Statement | JAN | Yazoo | 25 min |
| Apr 16, 2:46 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey | 3 hr |
| Apr 16, 2:48 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 42 min |
| Apr 16, 3:08 PM CDT | Special Weather Statement | JAN | Holmes | 37 min |
| Apr 16, 3:22 PM CDT | Special Weather Statement | JAN | Sharkey | 23 min |
| Apr 16, 3:27 PM CDT | Special Weather Statement | JAN | Holmes | 33 min |
| Apr 16, 3:38 PM CDT | Special Weather Statement | JAN | Lowndes | 22 min |
| Apr 16, 3:46 PM CDT | Special Weather Statement | JAN | Washington | 29 min |
| Apr 16, 3:47 PM CDT | Flash Flood Warning | JAN | Holmes | 3 hr |
| Apr 16, 4:08 PM CDT | Special Weather Statement | JAN | Washington | 37 min |
| Apr 16, 4:23 PM CDT | Special Weather Statement | JAN | Clay | 37 min |
| Apr 16, 4:39 PM CDT | Special Weather Statement | JAN | Leflore | 36 min |
| Apr 16, 4:43 PM CDT | Special Weather Statement | JAN | Clay | 32 min |
| Apr 16, 5:07 PM CDT | Special Weather Statement | JAN | Kemper | 23 min |
| Apr 16, 5:16 PM CDT | Special Weather Statement | JAN | Hinds | 29 min |
| Apr 16, 5:20 PM CDT | Special Weather Statement | JAN | Jefferson | 25 min |
| Apr 16, 5:35 PM CDT | Special Weather Statement | JAN | Rankin | 25 min |
| Apr 16, 5:39 PM CDT | Special Weather Statement | JAN | Lowndes | 36 min |
| Apr 16, 6:29 PM CDT | Special Weather Statement | JAN | Scott | 31 min |
| Apr 16, 6:34 PM CDT | Special Weather Statement | JAN | Lowndes | 26 min |
| Apr 16, 6:46 PM CDT | Special Weather Statement | JAN | Oktibbeha | 29 min |
| Apr 16, 6:54 PM CDT | Flash Flood Warning | JAN | Lowndes | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.